International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 16, Pages 2555-2563
On a continuous majority rule
1Department of Mathematics Education, Chungbuk National University, Cheongju 361-763, Korea
2Division of Liberal Arts, Korea University of Technology & Education, Chunan 330-708, Korea
Received 30 March 2005; Revised 28 June 2005
Copyright © 2005 Won Kyu Kim and Kyoung Hee Lee. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A seminal paper by May characterizes the majority rule in terms of
anonymity, neutrality, and positive responsiveness. Since
then, there have been many characterizations of the majority rule
using different axioms by several authors. In this paper, we will
introduce the concept of a continuous majority rule which
generalizes the previous social welfare functions beyond the
discrete values, and using new axioms, we will give a
characterization of the continuous majority rule.